Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Rational approximation to $ e\sp{-x}$. II


Authors: Q. I. Rahman and G. Schmeisser
Journal: Trans. Amer. Math. Soc. 235 (1978), 395-402
MSC: Primary 41A20; Secondary 41A25
DOI: https://doi.org/10.1090/S0002-9947-1978-0682544-3
MathSciNet review: 682544
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that as compared to reciprocals of polynomials of degree n, rational functions of degree n provide an effectively better uniform approximation to the function $ {e^{ - x}}$ on $ [0,\infty )$.


References [Enhancements On Off] (What's this?)

  • [1] W. J. Cody, G. Meinardus and R. S. Varga, Chebyshev rational approximations to $ {e^{ - x}}$ in $ [0, + \infty )$ and applications to heat-conduction problems, J. Approximation Theory 2 (1969), 50-65. MR 0245224 (39:6536)
  • [2] D. J. Newman, Rational approximation to $ {e^{ - x}}$, J. Approximation Theory 10 (1974), 301-303. MR 51 #1214. MR 0364961 (51:1214)
  • [3] O. Perron, Die Lehre von den Kettenbrüchen, Vol. 2, Teubner, Stuttgart, 1957. MR 0085349 (19:25c)
  • [4] Q. I. Rahman and G. Schmeisser, Rational approximation to $ {e^{ - x}}$, J. Approximation Theory (to appear). MR 0487177 (58:6837)
  • [5] E. B. Saff, R. S. Varga and W. C. Ni, Geometric convergence of rational approximation to $ {e^{ - z}}$ in infinite sectors, Numer. Math. 26 (1976), 211-225. MR 0458009 (56:16212)
  • [6] A. Schönhage, Zur rationalen Approximierbarkeit von $ {e^{ - x}}$ über $ [0 + \infty )$, J. Approximation Theory 7 (1973), 395-398. MR 49 #3391. MR 0338627 (49:3391)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A20, 41A25

Retrieve articles in all journals with MSC: 41A20, 41A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0682544-3
Keywords: Rational approximation, approximation by reciprocals of polynomials, Padé table
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society